Background: Philadelphia-negative myeloproliferative disorders (Ph-MPD) are common causes of unusual splanchnic or cerebral vein thrombosis, which is treated with unfractionated heparin (UFH) or low-molecular-weight heparin (LMWH). Heparin-induced thrombocytopenia (HIT) is a dangerous potential complication of this therapy, but it has rarely been reported in Ph-MPD. Patients and Methods: We retrospectively reviewed clinical records of 29 patients with Ph-MPD who have been treated with UFH or LMWH for unusual splanchnic or cerebral vein thrombosis (3 cerebral sinus, 6 portal and 20 hepatic vein). The goal of the study was to determine the occurrence of new thrombotic events during heparin therapy secondary to HIT (HITT). Results: During heparin therapy, 5 out of the 29 patients (17%) developed a new thrombotic episode (pulmonary embolism) with a high clinical probability of HIT based on the 4 T’s score even though not all the patients developed ‘true’ thrombocytopenia. A diagnosis of HIT was established in 2 patients (6.8%) through the presence of heparin-related antibodies. Conclusions: Ph-MPD patients on heparin warrant careful monitoring and HIT has to be suspected whenever platelet counts drop or a new thrombosis is detectable.